Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 657, NWS Jackson, MS

August 24, 2011Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 24, 2011, 5:36 PM CDT for Rankin County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 5:36 PM CDT (22:36 UTC)
Expired
Aug 24, 2011, 6:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 5:40 PM CDTTSTM WND DMGBrandon, MSTREES DOWN IN THE BRANDON AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS54 KJAN 242236
SVRJAN
MSC121-242315-
/O.NEW.KJAN.SV.W.0657.110824T2236Z-110824T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BRANDON...

* UNTIL 615 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BRANDON.
  THIS STORM WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3205 8994 3205 8996 3228 9008 3234 8985
      3214 8973 3205 8973 3205 8993
TIME...MOT...LOC 2236Z 179DEG 0KT 3222 8992

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:50 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 24, 3:50 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT WED AUG 24 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...SCATTERED CONVECTION
HAS BROKEN OUT THIS AFTERNOON ALONG AND SOUTH OF THE OUTFLOW FROM
THE MORNING MCS THAT DROPPED FROM SOUTHERN ARKANSAS INTO NORTHERN
LOUISIANA. THIS BOUNDARY WAS GENERALLY ALONG AND JUST SOUTH OF I-20
IN THE WEST AND SE OF THE NATCHEZ TRACE IN OUR EAST. SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH WIND GUSTS OF 50 TO 60 MPH.
OUTFLOW BOUNDARY INTERACTIONS MAY PROLONG SOME OF THE ACTIVITY
THROUGH THE EVENING BUT MUCH OF THE ACTIVITY WILL DISSIPATE EARLY
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. TEMPERATURES WERE
KNOCKED DOWN IN THE NORTHWEST DUE THE OUTFLOW FROM THE MCS BUT THE
HEAT AND HUMIDITY LOOK TO CONTINUE OVER THE AREA THROUGH THURSDAY
BEFORE SOME RELIEF IS SEEN THANKS TO A COLD FRONT THAT WILL BRING
DRIER AIR TO THE REGION BY FRIDAY. THE LARGE MID LEVEL RIDGE
CENTERED OVER THE FOUR CORNERS REGION INTO THE SOUTHERN PLAINS WILL
REMAIN INTACT THROUGH THURSDAY NIGHT. THE RESULTING NORTHWEST FLOW
ALOFT WILL HELP SUPPORT A COLD FRONT DROPPING SOUTH FROM THE LOW
PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT LAKES REGION THIS
AFTERNOON. MODELS DROP THE COLD FRONT THROUGH THE MID MISSISSIPPI
VALLEY TONIGHT AND INTO NORTHERN MISSISSIPPI THURSDAY. THE COLD
FRONT IS NOT EXPECTED TO MOVE ACROSS OUR CWA UNTIL THURSDAY NIGHT.

FOR TONIGHT...WARM AND MUGGY CONDITIONS WILL CONTINUE WITH THE
WESTERN ZONES REMAINING IN THE MID 70S. PROVIDED NO MCS DEVELOPS
UPSTREAM TONIGHT...TEMPERATURES WILL WARM RAPIDLY THURSDAY AND TOP
OUT IN THE UPPER 90S TO NEAR THE CENTURY MARK AT MOST SITES. WITH
PWS NEAR TWO INCHES AND DEW POINTS REMAINING IN THE LOWER 70S...HEAT
INDEX VALUES WILL TOP OUT ABOVE 105. HAVE EXTENDED THE CURRENT HEAT
ADVISORY AREA THROUGH THURSDAY EVENING WHICH IS GENERALLY THE
WESTERN TWO THIRDS OF THE CWA. GUIDANCE POPS WERE LOW THURSDAY BUT
CANNOT RULE OUT AN ISOLATED STORM ACROSS THE AREA. ANY STORM THAT
GOES UP WILL HAVE THE POTENTIAL FOR WIND GUSTS TO 50 MPH. THE
DAYTIME ACTIVITY WILL BE PROLONGED THROUGH THURSDAY NIGHT BY THE
COLD FRONT MOVING ACROSS THE CWA. THE COOLER AND DRIER AIR SHOULD BE
INTO THE NORTHERN PORTIONS OF OUR CWA BY FRIDAY MORNING. GUIDANCE
HAD LOWS IN THE 60S ALONG THE HIGHWAY 82 CORRIDOR WHICH LOOK
REASONABLE. /22/

.LONG TERM...FRIDAY THROUGH WEDNESDAY...THE OVERALL WEATHER PATTERN
FOR THE LONG TERM IS SIMILAR TO WHAT HAS BEEN ADVERTISED IN RECENT
DAYS. OUR REGION WILL REMAIN ON THE EASTERN PERIPHERY OF THE LARGE
UPPER RIDGE AND UNDER A NW/N TYPE UPPER FLOW REGIME. NORMALLY...NO
CHANCES IN A PARTICULAR PATTERN WILL LEAD TO SIMILAR WEATHER
CONDITIONS FOR A PERIOD OF TIME. THIS TIME THINGS APPEAR TO BE
DIFFERENT AS SOME CHANGES WILL BE NEEDED IN THE TEMPERATURE PORTION
OF THE FORECAST. YESTERDAY WE MENTIONED A SFC FRONT MOVING THROUGH
THE CWA EARLY FRI WHICH WOULD BRING IN DRIER AIR...CUT THE EDGE OFF
EXTREME HIGH TEMPS...BUT KEEP READINGS STILL QUITE WARM AND ABV AVG.
FOR THIS FORECAST...THE FRONT FOR EARLY FRI IS STILL ON TRACK AND IS
EXPECTED TO BRING MUCH DRIER AIR INTO THE REGION. WHAT HAS CHANGED
IS THE MODELS SHOWING LESS HOT DAY TIME READINGS. THERE DOES REMAINS
SOME DIFFERENCES IN THE MODELS ON THE DEGREE OF LOWERING TEMPS. THE
GFS IS THE MOST AGGRESSIVE AND IS OFFERING THE LOWEST SET OF MAX
TEMPS FOR THE FRI-MON PERIOD. HOWEVER...OTHER MODELS AS WELL AS THE
GFS ENSEMBLE LEAN TO A SOLUTION A BIT WARMER. FOR THIS FORECAST...I
WILL TREND LOWER THAN THE PREV FORECASTS...BUT NOT FOLLOW THE LOW
MEMBER OPS GFS. THE BEST COURSE SEEMS TO BE A BLEND OF THE PREV
FORECAST AND ENSEMBLE MEAN. THIS WILL RESULT IN TEMPS STILL ABV THE
NORM...BUT CLOSER TO THE AVG FOR THIS TIME OF YEAR. GENERALLY HIGHS
WILL TOP OUT 90-95 FOR THE WEEKEND/EARLY WEEK. AS FOR LOW TEMPS
DURING THIS PERIOD...GENERALLY 60S WILL BE EXPECTED WITH THE OVERALL
READINGS AT OR JUST BELOW CLIMO VALUES. I WOULD LIKE TO GO A TAD
COOLER THAN THE GUID...BUT A DECENT PRESSURE GRADIENT LOOKS TO
LINGER AND THAT COULD KEEP TEMPS FROM REACHING THEIR POTENTIAL.
OVERALL...MUCH LESS HUMIDITY AND COOLER LOWS WILL BE WELCOME AFTER
ALL THE HOT/HUMID CONDITIONS THE AREA HAS HAD RECENTLY.

AS FOR PRECIP...THIS POTENTIAL WILL BE PRETTY MUCH ZERO AS DEEP
LAYER DRY AIR MOVE INTO THE AREA. ON FRI...PW'S WILL DROP TO 1.0-1.5
IN WITH VALUES LESS THAN 1 INCH MOVING IN FOR SAT-MON. /CME/

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT MOST SITES
ACROSS THE AREA THROUGHOUT THE REMAINDER OF THE DAY.  SHOWERS AND
STORMS ARE DEVELOPING ACROSS THE AREA AND WILL CONTINUE TO DO SO INT
THE EARLY EVENING HOURS.  SITES THAT OBSERVE CONVECTION WILL SEE A
BRIEF PERIOD OF MVFR/IFR CEILINGS AND/OR VISIBILITIES...WITH GUSTS
WINDS UP TO 60 MPH POSSIBLE.  SHOWERS AND STORMS WILL LIKELY LINGER
INTO THE EARLY EVENING BEFORE DISSIPATING.  VFR CONDITIONS ARE THEN
EXPECTED TO RESUME THROUGH THE REMAINDER OF THE NIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73 101  74  98 /   6  16  24   3
MERIDIAN      70 101  71  98 /   5  16  21   4
VICKSBURG     73 100  71  94 /   7  16  23   3
HATTIESBURG   73 100  75  99 /  17  16  20   8
NATCHEZ       74  98  71  94 /  16  18  18   8
GREENVILLE    75  98  69  93 /   6  20  18   3
GREENWOOD     73  98  69  94 /   7  19  23   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-019-034-035-
     040>043-047>049-053>055-059>064-072.

LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.

&&

22/CME/17
Hazardous weather outlook, Aug 24, 2:27 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT WED AUG 24 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>043-
047>049-053>055-059>064-072-251930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-
227 PM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THURSDAY EVENING AS HEAT
INDICES PEAK BETWEEN 106 AND 111 DEGREES ONCE AGAIN. RESIDENTS
SHOULD TAKE THE PROPER ACTION DURING THIS OPPRESSIVE HEAT.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE FROM LATE
THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ025>033-036>039-044>046-050>052-056>058-065-066-073-074-251930-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-
FORREST-
227 PM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

HOT CONDITIONS WILL THURSDAY AFTERNOON AS HEAT INDEX VALUES ONCE
AGAIN RANGE BETWEEN 100 AND 105 DEGREES.

OTHERWISE...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE LATE THIS AFTERNOON INTO
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Aug 24, 3:57 PM CDT, 1 hour 39 minutes before
MSZ056-057-065-066-242115-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
357 PM CDT WED AUG 24 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT WED AUG 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER STRINGER AT 357 PM CDT...MOVING SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN
JONES AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3163 8939 3178 8958 3200 8931 3187 8915
TIME...MOT...LOC 2057Z 043DEG 13KT 3187 8930

EEC
Special weather statement, Aug 24, 3:59 PM CDT, 1 hour 37 minutes before
MSZ050-051-242120-
SCOTT MS-NEWTON MS-
359 PM CDT WED AUG 24 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT WED AUG 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF CONEHATTA AT 400
PM CDT...MOVING SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN NEWTON AND EASTERN SCOTT COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3225 8901 3226 8951 3255 8952 3252 8916
TIME...MOT...LOC 2100Z 346DEG 6KT 3241 8923

EEC
Special weather statement, Aug 24, 4:02 PM CDT, 1 hour 34 minutes before
MSZ055-242200-
SIMPSON MS-
402 PM CDT WED AUG 24 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT WED AUG 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES NORTHWEST OF SHIVERS AT 402 PM CDT. THE STORM WAS
NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3182 9011 3192 9006 3183 8997 3176 8998
      3176 9003
TIME...MOT...LOC 2102Z 315DEG 2KT 3182 9004

OLB
Special weather statement, Aug 24, 4:44 PM CDT, 52 minutes before
MSZ045-242200-
NESHOBA MS-
444 PM CDT WED AUG 24 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT WED AUG 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PHILADELPHIA AT 444 PM CDT...
MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3269 8896 3266 8917 3289 8925 3293 8900
      3292 8898
TIME...MOT...LOC 2144Z 170DEG 5KT 3276 8908

EEC
Special weather statement, Aug 24, 4:46 PM CDT, 50 minutes before
MSZ054-242230-
COPIAH MS-
446 PM CDT WED AUG 24 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT WED AUG 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF DENTVILLE AT 446 PM
CDT...MOVING NORTHWEST AT 10 MPH.

PEOPLE IN WESTERN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3190 9072 3205 9072 3205 9071 3205 9051
      3186 9033 3175 9059
TIME...MOT...LOC 2146Z 138DEG 10KT 3192 9054

MME
Special weather statement, Aug 24, 5:08 PM CDT, 28 minutes before
MSZ044-242230-
LEAKE MS-
508 PM CDT WED AUG 24 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT WED AUG 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF TUSCOLA AT 508 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3258 8970 3273 8973 3274 8948 3258 8945
TIME...MOT...LOC 2208Z 082DEG 4KT 3264 8957

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:58 AM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower, Washington72 min
Aug 24, 1:50 PM CDTSpecial Weather StatementJANWinston45 min
Aug 24, 3:00 PM CDTSpecial Weather StatementJANLowndes60 min
Aug 24, 3:02 PM CDTSpecial Weather StatementJANLowndes58 min
Aug 24, 3:10 PM CDTSpecial Weather StatementJANHinds60 min
Aug 24, 3:13 PM CDTSevere Thunderstorm WarningJANClay, Lowndes42 min
Aug 24, 3:20 PM CDTSpecial Weather StatementJANNeshoba20 min
Aug 24, 3:47 PM CDTSevere Thunderstorm WarningJANCopiah58 min
Aug 24, 3:57 PM CDTSpecial Weather StatementJANSmith18 min
Aug 24, 3:59 PM CDTSpecial Weather StatementJANNewton21 min
Aug 24, 4:02 PM CDTSpecial Weather StatementJANSimpson58 min
Aug 24, 4:12 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott48 min
Aug 24, 4:17 PM CDTSevere Thunderstorm WarningJANFranklin43 min
Aug 24, 4:44 PM CDTSpecial Weather StatementJANNeshoba16 min
Aug 24, 4:46 PM CDTSpecial Weather StatementJANCopiah44 min
Aug 24, 5:08 PM CDTSpecial Weather StatementJANLeake22 min
Aug 24, 6:00 PM CDTSpecial Weather StatementJANForrest20 min
Aug 24, 6:14 PM CDTSevere Thunderstorm WarningJANForrest, Lamar46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.